Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 219, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 2015, 6:45 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 6:45 PM CDT (23:45 UTC)
- Expired
- Jun 29, 2015, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:28 PM CDT | HAIL 0.88 | 2 W Honobia, OK | NICKEL HAIL NEARLY COVERING THE GROUND. |
| Jun 29, 7:30 PM CDT | HAIL 1 | Honobia, OK | MOSTLY SMALLER THAN A QUARTER BUT A FEW PIECES THAT BIG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040 WUUS54 KTSA 292345 SVRTSA OKC079-127-300030- /O.NEW.KTSA.SV.W.0219.150629T2345Z-150630T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 645 PM CDT MON JUN 29 2015 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA... SOUTH CENTRAL LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA... * UNTIL 730 PM CDT * AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF WHITESBORO...MOVING SOUTHEAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... HONOBIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3460 9498 3451 9479 3451 9503 TIME...MOT...LOC 2345Z 304DEG 8KT 3451 9495 HAIL...0.88IN WIND...60MPH $$ LACY
1 follow-up statement
181 WWUS54 KTSA 300004 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 704 PM CDT MON JUN 29 2015 OKC079-127-300030- /O.CON.KTSA.SV.W.0219.000000T0000Z-150630T0030Z/ PUSHMATAHA OK-LE FLORE OK- 704 PM CDT MON JUN 29 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHEASTERN PUSHMATAHA AND SOUTH CENTRAL LE FLORE COUNTIES... AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF WHITESBORO...AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... HONOBIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3460 9498 3451 9479 3451 9503 TIME...MOT...LOC 0003Z 186DEG 3KT 3454 9496 HAIL...0.88IN WIND...60MPH $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:39 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 29, 3:39 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 339 PM CDT MON JUN 29 2015 .DISCUSSION... WEAK SFC BOUNDARY LOCATED ACROSS FAR SE OK WILL REMAIN ON PERIPHERY OF UPWARD INFLUENCE FROM COMPACT WAVE CURRENTLY CENTERED OVER FAR NW AR. AN ISOLATED STORM WILL REMAIN POSSIBLE ALONG AND SOUTH OF THE BOUNDARY THROUGH MID EVENING UNTIL INHIBITION STRENGTHENS SUFFICIENTLY. LOW LEVEL THERMAL FIELDS EXPAND EASTWARD TUES/WED SUPPORTING A CONTINUED WARMING TREND AND EFFECTIVELY CAPPING DEEP CONVECTION FOR ALL BUT THE FAR EASTERN PERIPHERY OF THE FORECAST AREA. ADDITIONALLY DEEPER MOISTURE CURRENTLY OVER EAST TX WILL STREAM NORTHWARD RESULTING IN HOT HEAT INDEX VALUES FOR ALL OF THE AREA. GOOD AGREEMENT AMONGST NUMERICAL DATA THAT CONVECTION WILL IGNITE TUESDAY NIGHT ACROSS THE CENTRAL PLAINS TRACKING SOUTHEASTWARD TOWARD FAR NE OK / FAR NW AR LATE TUES NIGHT THROUGH WED MORNING. OUTFLOW AND/OR CONVECTIVE DEBRIS MAY HOLD TEMPS DOWN SLIGHTLY BY WED AFTERNOON HOWEVER OUTSIDE OF THIS INFLUENCE THERMAL FIELDS SUPPORT TEMPS INTO THE MID/UPPER 90S. HEIGHTS FALL BY LATE WEEK W/ A WEAK FRONTAL BOUNDARY PUSHING INTO NE OK LATE THURSDAY...WITH CONVECTION LIKELY DEVELOPING ALONG THE BOUNDARY AND AIDING IN ITS FURTHER SOUTHWARD ADVANCE INTO THE FORECAST AREA. THIS BOUNDARY WILL REMAIN THE FOCUS FOR REPEATED ROUNDS OF CONVECTION THROUGH SATURDAY...BEFORE HEIGHTS RISE AND THE BOUNDARY LIFTS NORTHWARD AND/OR LOSES DEFINITION ACROSS THE REGION. A RETURN TO DRY AND ABOVE NORMAL TEMPS LOOKS LIKELY BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 96 77 96 / 0 10 10 10 FSM 71 97 75 95 / 10 10 10 20 MLC 70 94 76 93 / 10 10 10 10 BVO 63 96 74 96 / 0 10 10 20 FYV 62 91 71 92 / 0 10 10 30 BYV 64 91 71 88 / 0 10 10 40 MKO 69 95 74 92 / 0 10 10 10 MIO 66 94 76 93 / 0 10 20 30 F10 70 95 76 92 / 10 10 10 10 HHW 71 93 73 93 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Jun 29, 4:07 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 407 PM CDT MON JUN 29 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 407 PM CDT MON JUN 29 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS. RISK...LIMITED. AREA...SOUTH OF HIGHWAY 270. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA INTO WEST CENTRAL ARKANSAS WILL BRING A CHANCE OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO THIS REGION THROUGH EARLY EVENING. WHILE INSTABILITY IS HIGH...SHEAR IS WEAK...SO STORMS WILL LACK ORGANIZATION. ISOLATED POCKETS OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST CORES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STORM POTENTIAL WILL INCREASE BY WEDNESDAY AS A BOUNDARY APPROACHES THE KANSAS AND MISSOURI BORDERS. GREATER STORM AND HEAVY RAIN POTENTIAL WILL ARRIVE LATE IN THE WEEK AS A STRONGER DISTURBANCE MOVES SOUTHWARD THROUGH THE PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Jun 29, 6:32 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT MON JUN 29 2015
OKZ049-073-075-300000-
LATIMER-PUSHMATAHA-PITTSBURG-
632 PM CDT MON JUN 29 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PUSHMATAHA...SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG
COUNTIES...
AT 631 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS CENTERED 7 MILES
EAST OF BLANCO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARDIS.
LAT...LON 3458 9567 3459 9567 3459 9569 3472 9578
3484 9561 3467 9536 3449 9561
TIME...MOT...LOC 2331Z 319DEG 12KT 3474 9564
LACYSpecial weather statement, Jun 29, 6:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT MON JUN 29 2015
OKZ049-076-300000-
PUSHMATAHA-LE FLORE-
634 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUSHMATAHA AND
SOUTH CENTRAL LE FLORE COUNTIES...
AT 634 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF
ALBION...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HONOBIA.
LAT...LON 3453 9512 3466 9496 3451 9469 3451 9504
3446 9505
TIME...MOT...LOC 2334Z 307DEG 19KT 3452 9497
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:32 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jun 29, 6:34 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.